Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 16, NWS Austin/San Antonio, TX

September 12, 2009Frio County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 12, 2009, 7:41 PM CDT for Frio County, Texas. It took effect at Sep 12, 2009, 8:54 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2009, 7:41 PM CDT (00:41 UTC)
In effect from
Sep 12, 2009, 8:54 PM CDT
Expired
Sep 13, 2009, 3:16 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frio River near Derby (DBYT2). The gauge peaked at 5.93 ft at Sep 12, 2009, 10:00 PM CDT.

actionminormoderate246809/1209/1309/14
Action stage
6 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 130041
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT SEP 12 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  FRIO RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 6-12 HOURS.

&&

TXC163-131841-
/O.NEW.KEWX.FL.W.0016.090913T0154Z-090914T1200Z/
/DBYT2.1.ER.090913T0154Z.090913T0600Z.090914T0000Z.NO/
741 PM CDT SAT SEP 12 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FRIO RIVER NEAR DERBY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM SATURDAY THE STAGE WAS 5.6 FEET.
* MINOR FLOODING IS FORECASTED.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 7.0 FEET...MODERATE LOWLAND FLOODING CLOSES FM 1581 NEAR DERBY.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  DERBY              6    6    5.6   SAT 06 PM   6.7   4.9   2.5   2.1   2.0

$$
1 follow-up statement
000 
WGUS84 KEWX 130816
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT SUN SEP 13 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  FRIO RIVER NEAR DERBY AFFECTING FRIO COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 6-12 HOURS.

&&

TXC163-130846-
/O.CAN.KEWX.FL.W.0016.000000T0000Z-090914T1200Z/
/DBYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
316 AM CDT SUN SEP 13 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FRIO RIVER NEAR DERBY.
* AT  2:30 AM SUNDAY THE STAGE WAS 5.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.9 FEET. 
  THE RIVER WILL FALL TO 2.8 FEET BY EARLY MONDAY MORNING.
  THIS IS THE LAST FORECAST.
  
$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  DERBY              6    6    5.0   SUN 02 AM   2.8   2.2   2.0   2.0      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 7:19 PM CDT, 22 minutes earlier.

Area forecast discussion, Sep 12, 7:19 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SAT SEP 12 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
NUMEROUS SHOWERS CONTINUE TO ROTATE AROUND THE CENTER OF THE UPPER
LOW OVER AUS, AS THE LOW SLOWLY DRIFTS EAST. DRY AIR WILL CREEP
INTO THE DRT AREA AND MODIFY WHILE REACHING THE SAT/SSF AREAS THIS
EVENING. ABUNDANT MOISTURE WILL ROTATE AROUND THE LOW AND SUPPORT
AT LEAST A BRIEF PERIOD OF OVERNIGHT LOW CLOUDS IN THESE
AREAS...BUT WITH SOME FLUCTUATIONS AND UNCERTAINTY EXPECTED WITH
THE DRY AIR. MORE CERTAIN IS THAT ABUNDANT LOW CLOUDS AND POSSIBLY
DENSE FOG WILL AFFECT THE AUS AREA TONIGHT. SHORTWAVE ENERGY
CONTINUES TO FEED INTO THE LOW PRESSURE SYSTEM FROM THE WEST WHICH
COULD SUPPORT RAIN SHOWERS AT ANY TIME. WITH HIGH UNCERTAINTY ON
TIMING, FORECAST TRENDS IN THE TAF ARE A BIT CONSERVATIVE FOR
NOW WILL PROBABLY INCREASE RAIN TRENDS IN FUTURE UPDATES AFTER
MONITORING THE EVENING RAINFALL PATTERN AND 00Z MODEL DATA.

&&

.PREV DISCUSSION... /ISSUED 218 PM CDT SAT SEP 12 2009/

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
BEGIN TO DIMINISH THIS EVENING AS AFTERNOON HEATING WANES. COULD
SEE SOME FAIRLY HEAVY CONVECTION ALONG THE ESCARPMENT RIGHT UP
TO AROUND SUNSET. WILL LET CURRENT FLASH FLOOD WATCH EXPIRE AT
7 PM. THE UPPER LOW CENTER CURRENTLY NEAR LLANO WILL MIGRATE
SLOWLY NORTHWEST INTO THE BIG COUNTRY OF WEST CENTRAL TEXAS
SUNDAY..WHILE IMPULSES ON THE BACKSIDE OF THE LOW KEEP IT
FROM FILLING (WEAKENING) AND PULLING NORTH. THUS..ANOTHER
ROUND OF DAYTIME SHOWERS AND STORMS SUNDAY..BUT PROBABLY NOT
AS HEAVY DUE TO A LOSS OF LOW LEVEL UPSLOPE FLOW ALONG THE
ESCARPMENT. THE UPPER TROUGH WILL BEGIN TO FILL AND SHIFT EAST ON
MONDAY WITH RAIN CHANCES DIMINISHING FROM THE WEST. DRIER
AND STABLE NORTH TO NORTHWEST FLOW ALOFT WILL DOMINATE THE REGION
TUESDAY THROUGH THURSDAY WITH WARM AFTERNOONS AND COOL NIGHTS.
BY FRIDAY A WEAK RIDGE WILL BUILD ALOFT WITH PACIFIC MOISTURE
STARTING TO BE TAPPED. GULF MOISTURE HOWEVER WILL BE LIMITED
AS A WEAK SURFACE RIDGE OF HIGH PRESSURE DOMINATES SOUTH TEXAS
AND THE WESTERN GULF THROUGH NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  82  68  83  66 /  70  60  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  70  85  69  86  64 /  70  60  20  20  10
NEW BRAUNFELS MUNI AIRPORT     69  84  68  85  65 /  60  40  20  20  10
BURNET MUNI AIRPORT            67  79  65  79  64 /  70  60  20  20  10
DEL RIO INTL AIRPORT           69  89  70  91  67 /  20  20  -   -   -
GEORGETOWN MUNI AIRPORT        69  80  66  81  65 /  70  60  20  20  10
HONDO MUNI AIRPORT             67  87  67  85  64 /  50  30  -   10  10
SAN MARCOS MUNI AIRPORT        68  84  67  84  65 /  70  50  20  20  10
LA GRANGE - FAYETTE REGIONAL   70  84  72  85  67 /  60  60  20  30  10
SAN ANTONIO INTL AIRPORT       69  85  69  86  67 /  60  40  20  10  10
STINSON MUNI AIRPORT           71  86  70  86  67 /  50  40  -   10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

11/18
Hazardous weather outlook, Sep 12, 3:38 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT SAT SEP 12 2009

TXZ183-184-202-217-218-228-131000-
VAL VERDE-EDWARDS-KINNEY-MAVERICK-ZAVALA-DIMMIT-
338 AM CDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING. LOCALLY HEAVY
RAIN CAN BE EXPECTED WITH ISOLATED RAINFALL TOTALS OF 2 TO 3
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ171>173-185>194-203>209-219>225-131000-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
338 AM CDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING. DEEP
TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAIN WILL
CAB BE EXPECTED WITH TOTALS OF 3 TO 5 INCHES OR MORE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY WILL PRODUCE LOCALLY
HEAVY RAINFALL OF 2 TO 3 INCHES. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 12, 3:29 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLOOD            1 S AUSTIN              30.26N  97.74W
09/12/2009                   TRAVIS             TX   BROADCAST MEDIA

            HIGH WATER IS FLOWING OVER A BRIDGE NEAR THE WOODVIEW
            MOBILEHOME PARK ON OLTORF STREET IN AUSTIN.

&&

EVENT NUMBER EWX0900085

MCDONALD
Local storm report, Sep 12, 3:34 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0328 PM     FLASH FLOOD      FLORENCE                30.84N  97.80W
09/12/2009                   WILLIAMSON         TX   TRAINED SPOTTER

            HIGH WATER REPORTED IN FLORENCE.

&&

EVENT NUMBER EWX0900086

CJM
Local storm report, Sep 12, 3:37 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0328 PM     FLOOD            N FLORENCE              30.84N  97.79W
09/12/2009                   WILLIAMSON         TX   STORM CHASER

            WATER IS FLOWING OVER COUNTRY ROAD 226 IN FLORENCE.

&&

CORRECTED REMARKS

EVENT NUMBER EWX0900087

MCDONALD
Local storm report, Sep 12, 3:38 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0336 PM     FLASH FLOOD      6 SSW JOLLYVILLE        30.37N  97.78W
09/12/2009                   TRAVIS             TX   OTHER FEDERAL

            BULL CREEK PARK IS FLOODING.

&&

EVENT NUMBER EWX0900088

CJM
Local storm report, Sep 12, 3:54 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0352 PM     FLOOD            5 NW GEORGETOWN         30.70N  97.75W
09/12/2009                   WILLIAMSON         TX   OTHER FEDERAL

            BERRY CREEK UPSTREAM OF IH35 NEAR GEORGETOWN IS NOW IN
            FLOOD.

&&

EVENT NUMBER EWX0900089

MCDONALD
Local storm report, Sep 12, 5:28 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT SAT SEP 12 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       5 E KYLE                29.99N  97.79W
09/12/2009  M3.00 INCH       HAYS               TX   STORM CHASER

            3 INCHES IN 3 HOURS AND 4.75 INCHES SINCE 4AM.

&&

EVENT NUMBER EWX0900090

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 8:00 PM CDTFlash Flood WatchEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more19 hr
Sep 12, 8:12 PM CDTAreal Flood AdvisoryEWXFayette, Lavaca3 hr
Sep 12, 8:36 PM CDTFlash Flood WarningEWXFayette, Lavaca3 hr
Sep 12, 9:37 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Sep 12, 10:12 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Sep 12, 11:30 PM CDTFlash Flood WarningEWXLavaca4 hr
Sep 13, 1:12 AM CDTFlash Flood WarningEWXLee7 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.